Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces and Applications
Volume 2012 (2012), Article ID 421847, 17 pages
http://dx.doi.org/10.1155/2012/421847
Research Article

Uniform Decay of Solutions for a Nonlinear Viscoelastic Wave Equation with Boundary Dissipation

1General Education Center, National Taipei University of Technology, Taipei 106, Taiwan
2Department of Business Administration, Yu Da University, Miaoli 366, Taiwan

Received 27 June 2012; Accepted 11 August 2012

Academic Editor: Pankaj Jain

Copyright © 2012 Shun-Tang Wu and Hsueh-Fang Chen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We consider a nonlinear viscoelastic wave equation , with nonlinear boundary damping in a bounded domain . Under appropriate assumptions imposed on and with certain initial data, we establish the general decay rate of the solution energy which is not necessarily of exponential or polynomial type. This work generalizes and improves earlier results in the literature.